Missouri, 2023Damaging Wind in Missouri, June 5, 2023
June 5, 2023 · NWS SGF · 1 event in 1 county or zone
Storms developed during the afternoon and early evening along and south of a stationary front extending from northwest to southeast Missouri. Sporadic wind damage and small hail to the size of pennies occurred with the stronger storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed during the afternoon and early evening along and south of a stationary front extending from northwest to southeast Missouri. Sporadic wind damage and small hail to the size of pennies occurred with the stronger storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 5, 11:20 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 5, 11:20 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1220 PM CDT Mon Jun 5 2023
Key Messages:
1. Above normal temperatures will continue across the region today
through Wednesday.
2. Isolated to scattered showers and thunderstorms this afternoon
and evening, mainly across southwestern and south central Missouri
and southeastern Kansas. No severe weather is expected, but gusty
winds, small hail and localized heavy rainfall may be possible with
the stronger storms.
3. A cooler and drier airmass may move into the region during the
middle to end the week.
.SHORT TERM...(Today and tonight)
Issued at 202 AM CDT Mon Jun 5 2023
Very little change in the weather pattern will lead to another day
of afternoon and evening showers and storms. While most locations
will remain dry areas south and west of Warsaw to Lebanon to Alton
line will see the better chances for any storms. Instability will be
good enough to allow for some stronger updrafts in any storms that
develop. Temperatures will again climbing into the upper 80s to
around 90.
With the relatively dry air in place overnight lows will fall into
.LONG TERM...(Tuesday through Sunday) Issued at 202 AM CDT Mon Jun 5
2023
The blocking pattern will remain in place for another day heading
into Tuesday allowing for one more day with chances for afternoon
showers and storms and temperatures in the upper 80s to lower 90s.
The summer like pattern will change as a backdoor cold front moves
from northeast to southwest across the region late Wednesday night
into Thursday. This will bring a additional chances for showers and
thunderstorms and bring cooler conditions as high pressure behind
the front moves towards the area. This will bring more normal highs
in the lower to middle 80s for the end of the week into the weekend.
The upper level pattern will be different by the weekend with the
Omega block lifting north and a southern upper level stream of
energy bringing the potential for showers and storms for the
weekend. The pattern is rather jumbled however and will have to
monitor later model runs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1215 PM CDT Mon Jun 5 2023
VFR conditions are expected through the period with the exception
of the potential for conditions to deteriorate to MVFR coincident
with any showers/thunderstorms that have a ~30% chance of
impacting the SGF and BBG airfields this afternoon. PoPs up to 15%
will exist at JLN, so a shower or storm is not out of the
question, but potential is too low for inclusion in the TAFs.
Winds will remain light and variable, <10 kts. Sky cover will
increase as afternoon showers move through but clear out again
into the evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Nelson
Hazardous weather outlook, Jun 5, 5:16 AM CST, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
616 AM CDT Mon Jun 5 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
616 AM CDT Mon Jun 5 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
DISCUSSION...
Scattered showers and storms are expected again this afternoon
and evening across portions of southwestern and south central
Missouri and southeastern Kansas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Scattered showers and storms will occur mainly in the afternoon
and evening hours on a daily basis this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Hatch
Thunderstorm Wind, Greene
- When
- June 5, 12:23 PM CST
- Where
- Greene County, 2.31 mi ENE of Battlefield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.130, -93.340
Large limbs up to 8 inches in diameter were downed by high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Montana, June 5 to 10, 2023$500,000 · 1 in hail · 15 events
- Tornadoes and Flash Flooding in New Mexico, June 5 to 7, 2023$191,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Mississippi, June 5, 2023$26,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in Arkansas, June 5, 2023$20,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in Kansas, June 5, 20231.5 in hail · 10 events
- Flood and Hail in Kansas, June 5, 2023$10,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Tennessee, June 5, 20231 in hail · 9 events
- Hail and Damaging Winds in Arkansas, June 5, 202355 kt wind · 5 events
- Hail and Damaging Winds in Mississippi, June 5, 2023$8,000 · 50 kt wind · 4 events
- Hail and Damaging Wind in Oklahoma, June 5, 2023$10,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Kansas, June 5, 20231 in hail · 3 events
- Hail in Georgia, June 5, 20231 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094511.